MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COM SCREW KIT 115/110; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COM SCREW KIT 115/110; NAIL, FIXATION, BONE
Model Number 71677115
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, we measured for a 115/110 screw kit.After starting to advance the lag screw in we noticed the lag screw was way longer than what the doctor had measured.After discovering the screw was too long, the doctor requested a shorter screw kit.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of damage from attempted use.The medical investigation concluded that responses to the information requests have not been received as of the date of this assessment.Based on the limited information provided, the root cause of the reported event could not be definitively concluded.The patient impact beyond the reported use of an additional device and possible modified surgical procedure could not be determined.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.The dimensional inspection found the lag screw was within specification for length.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could a measurement error or procedural variance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LAG/COM SCREW KIT 115/110
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10264817
Report Number1020279-2020-03144
Device Sequence Number16860308
Product Code JDS
UDI-Device Identifier03596010560858
UDI-Public03596010560858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2025
Device Model Number71677115
Device Catalogue Number71677115
Device Lot Number15JT58578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;